I just recently changed when I take my medications. I now take my plaquinel in the morning. This morning I noticed that my migraine started about a half a hour after my plaquinel dose. Coincidence??? I have been having daily migraines for over a month. Is this the cause?? My primary dr. put me on zomig, but I only get 12 tabs a month and u are supposed to take 1 at onset and 1 2hrs later. That doesn't give me enough for the month. He did tell me if it doesn't help he would try a profilactic headache medication to prevent me from even getting them in the first place. Is anyone else having this problem? If so what are u doing about it? I can't function with a migraine! Noise, Lights, even dizzy & nautious. Help me please?
I see my dr on the 17th so I will let u all know what he says!
Thanks! HUGZ 2 all and 2 all a good night
I'm in the migraine boat too. I hate it.
The only thing that helps is imitrex as long as I take it in time before the pain gets too bad. But I take a lot of it and it does a number on my GI tract every single time.
I've tried a lot for the problem...even was prescribed morphine pills which made the pain worse. When they gave me imitrex, FINALLY, I was so thrilled...it keeps me out of the ER. If it just didn't give me so much gut pain...but then my pcp says even if it didn't, it's not good to take as much as I am having to take. Sometimes one doesn't help, and I have to take another. Sometimes two doesn't help and I'm allowed to take two advil with that...and when it's really bad, that has helped keep me out of the ER.
I saw a neuro...he said it's typical women's migraines without doing much of an exam or look at history or labwork. He suggested I try some steroid cocktail injections. I let him inject me about four times in the head. It didn't help with the problem, only relieved my neck pain for a while. I tried topamax for a while for preventative and it was the worst drug experience I've ever had. It made me very sick, increased my insomnia and ibs symptoms, and never helped with the migraines. It's not something you can just stop taking...you have to taper off of it slowly. It was hell for me.
I'm still looking for a solution, but I'm wondering if they're even migraines.
I talked to one specialist about the daily headaches and migraines ...told her that my pcp sometimes gives me decadron shots for when it's really awful. She said she'd NEVER use that kind of treatment. She went on and on about how dangerous steroids are, which I didn't argue with. They are dangerous. But when I asked her is it normal to have migraines so often she said absolutely not. I asked what do you treat something like that with and she said steroids. UGH! But she wouldn't prescribe them for me. My pcp says she wants to scream because having that much inflammation is dangerous too.
I got to try a short steroid treatment christmas last year and when I hit the highest dose in the packet...no head pain at all that day. The next day the dose went down and the dang pain returned. I've been begging for another shot at it but the only thing I can get any doctor to do is when it's really bad, my pcp will give me a decadron shot... which will relieve my head pain for a week, sometimes a little less. That's when the imitrex can't get it under control.
I do recall having a lot more ER trips with my head pain when I was on the plaquenil...but I'm not sure that was the cause. I was also taking a lot of other medications at the time that were new.
I hope and pray you find relief. I feel the only thing that is going to help me is if I can find a rheumy that isn't afraid to treat me with steroids, has some much better ideas, or will send me to a very good neuro. The one I saw was such a quack.
So sorry to hear that you are dealing it with these darn migraines too! I feel for you believe me! I tried imitrex it didn't work for me. the zomig sometimes works but I have to take 1 at onset and 1 2hrs later. I only get 12 pills a month that is only good for 6 migraines. what about the other 24 days? Anyway my primary said he will probably have to put me on a profilactic headache medication to stop me from getting them at all. I will let you know how that works out, as I am sure you are as desperate as I am to find something that stops them. I am already on 60mg of prednisone and it isn't helping the headaches, so I don't think a steroid inj would work for mine.
Originally Posted by abbasgirl
Take care and I will definately let you know what works if anything!
Good luck with yours too!
Don'tcha' just love how the insurance companies have such big hearts??? Insert sarcasm in that sentence.
I hope this next try helps you, SC. Let me know how it goes. ((((Hugs))))
I will definately do that!
You should also know that most Lupus patients suffer from Lupus Headaches. These are just as painful as migraines. However, they DO NOT respond to most migraine medications. They do respond to treatment for the underlying cause (Lupus).
Also, if you have Fibromyalgia, Migraines are a common symptom of this disorder.
I have horrible migraines and Lupus headaches..so I truly symptathize with you.
However, in answer to your question...YES, one of the side effects of Plaquenil can be headaches (known as Plaquenil Headaches) and irritabillity!
Peace and Blessings
yes i suffer from extreme migraines and i live in a darkened room when i get them my only relieve is endone i take that for my headaches and when my muscles pain is severe in australia we do not have the problem with insurance companies we just go to the doctor get a prescription my doctor is cautious and will only give them to me when in extreme pain all my medication only costs about 6 dollars here i think it is terrible that you have to pay so much for your medical treatment insurance companies don,t care how much pain your in only how much money they can make i hope your headaches get better soon my friend hugs kim l i will be thinking of you have merry christmas if we do chat before then hugs kim l
I sure hope that my dr. can do soething about them! I am sorry you are in the same boat! I feel for u!!!
so sorry about yours to kim l
hope we can all get rid of them... or at least for a while
All this talk of migraines, and yesterday I got one! I haven't had one in a long time, but yesterday's was a doozy. I had my MTX injection on Sunday evening, and woke up feeling queasy several times during the night. Once, I woke up with my ear in pain - the Meniere's again. Yesterday morning, I was still queasy. By 2 p.m., I was in full-blown migraine mode - headache, vomiting, dark room - the works.
I slept the rest of the day and all night. I still don't feel too great today, so I'm having yet another down day. I wonder if I'm having a flare?